Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed swelling and discoloration on foot. Reason?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13244 Questions

default
Posted on Wed, 2 Jan 2013 in Skin Hair and Nails
Question: The outter side of my left foot has been swollen for over a week and has now turned purple.
doctor
Answered by Dr. Rakhi Tayal 3 hours later
Hello,
Thanks for posting your query.
The swelling on your foot seems to be due to an inflammation in the area. Since there is no history of injury, other causes that need to be ruled out are cellulitis, congestive heart failure, kidney disease, arthritis, high altitude, high salt intake and any blood clot in the veins causing DVT.
A physician consultation is recommended for proper evaluation.
You can follow these lifestyle measures to alleviate the symptoms:
1) Increase muscle activity with walking, avoid standing in place for long periods of time and avoid sitting with the feet dependent.
2) Limit salt intake and stop taking any laxatives (if you are taking them).
3) Elevate the legs when sitting and wear leg wedges while sleeping, support socks and proper fitting shoes and socks.
4) Keep your fluid intake adequate by taking plenty of fluids.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  

Recent questions on  Deep vein thrombosis

doctor1 MD

Hi, I m a 62yr caucasian male. A recent US showed 4 benign cysts. 6.8cm,2.4cm.1.6cn on interpolar left and 1.7cm on parapelvic right. All have grown since my last US 2 years ago. My creatinine is 1.69. I have had 3 episodes of PE s, 4 episodes of DVT s in 4 years. I am now on warfarin with INR 2.9. I have spinal stenosis from an old L1 burst fracture. I have lower back leg pain and muscle cramps. I m concerned about complications if I have the cysts aspirated. Managing the pain requires quite a bit of narcotic pain meds which cause constipation and then additional pain. Could the aspiration reduce the pain level? What other concerns could the procedure cause?

doctor1 MD

Please Read and Advise Accordingly Good Evening, I am a 29yr old female, 5 5.5 & 150pds. I lost my insurance last year and I m getting rather concerned about my recent symptoms. Although I am young with three children, I have been through smit alot medically. I was adopted and I am unable to obtain family history unfortunately. In 2002, I had a DVT surgically removed from my calf after severe chest pain and my left leg became swelled to the point of not being able to walk. I was also told I have micro valve pro lapse. I also was put on 150mcg of synthryoid for a thyroid problem. (which I still have enlarged noids&can not gain control of my levels) Between 2002&2004, I had five laparoscopies due to severe endometreosis&ovarian cysts. I have also had a colonoscopy which concluded I had irritable bowel syndrome. In 2005, my daughter (youngest&fertility treatment induced) was born premature due to me developing a blood clot even after being on lovenox. After she was born, a DNA test was done on me&I was diagnosed with Factor 5 blood disorder. On Thanksgiving of 2008, I was in a horrible car accident and now have titanium in my hips up to my center spine. (Two back surgeries) I also have a heart filter in to prevent clots after one was found. I am now, naturally, in quite a bit of pain on a daily basis. Lately, I have stopped taking my daily aspirin because I was getting horrible migraines. I can not afford and am on none of the medications I was on previously. But now I am always nauseous, I m fighting tiredness by five pm, my stomach doubles me over in pain, my spine is always burning causing me to not sleep (I ve tried natural remedies and melatonin to help which has not), I wake up in night sweats, my arms get numb on occasion (I ll sometimes get unexplainable bruises or little red.dots on my face&legs), a week between bowels, hair loss, and my left calf (same leg as DVT that was removed) tingles&aches at night, and I wake up in the morning almost feeling like I have the flu the first thirty minutes. I am honestly getting very concerned though because over the course of a month now, these symptoms are getting increasing worse. I am honestly scared to go to the ER and know what s going on. I m often judged because of my age and health issues. I have three amazing children and a supportive husband. But my health is preventing me from keeping up with them when I am not feeling well and the physical pain is getting unbearable at times. Could you please give me some insight? Will my body over come this pain and heal itself or could I possibly be dealing with something serious again? And if so, possibly what? Thank you kindly&happy holidays!

doctor1 MD

tissue oedema has been developed in my wife s left leg cuff. consulted doctor. he advised for droppler & x-ray of that portion to assure that there is no DVT. it was confirmed that there is no DVT. but before conducting doppler & x-ray , the doctor prescribed for tabs ENRACTIN along with PYREGESIC tab of 650 mg for 7 days. but 4 days have already left there is no improvement of the condition. what do you suggest. it is very much pertinent to mention that my wife is a CKD patient for the past 2 years and h-dialysis are being conducted thrice a week.

doctor1 MD

hi im 32 yrs male and have had dvt warfarin 6 mnths finished in march i have pain in my left back and front left pelvic area area along the teste cord my semen is watery very little 80 % less than nnormal all bacterial blood tests normal pls help me

doctor1 MD

Hi, I’m 59 and was taking Estradiol and spironolactone for about 8 months. 5 weeks ago I was diagnosed with a clot in my lower leg. The doctors advised me to stop taking the HT. Now I feel so depressed that I’m reverting to male, weight, hair...

doctor1 MD

On December 2nd, I fell on concrete on my right side. No broken bones but I did spain my right knee. I also injured my right hand. Xrays were done but no breaks. My shin bone is my now very painful and red and my right foot is very blue. There is...

doctor1 MD

I am a 64 year old male, work out consistentIy, am 6 feet tall and weigh 180 pounds. I was recently diagnosed with Deep Vein Thrombosis . My doctor gave me Xarelto. Are there foods I should avoid? My leg and ankle are still slightly swollen and it...